Amlodipine-induced gingival hyperplasia in chronic renal failure: a case report


Creative Commons License

Aldemir N. M., BEGENIK H., EMRE H., ERDUR F. M., SOYORAL Y.

AFRICAN HEALTH SCIENCES, vol.12, no.4, pp.576-578, 2012 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 12 Issue: 4
  • Publication Date: 2012
  • Doi Number: 10.4314/ahs.v12i4.30
  • Journal Name: AFRICAN HEALTH SCIENCES
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.576-578
  • Van Yüzüncü Yıl University Affiliated: Yes

Abstract

Amlodipine is a dihydropyridine calcium channel blocker that is used in the management of both hypertension and angina. Amlodipine induced side effects are headache, dizziness, edema, flushing, palpitations, and rarely gingival hyperplasia. The exact reason of amlodipine-induced gingival hyperplasia is not known. We presented a case with chronic renal failure (CRF) that developed gingival hyperplasia due to amlodipine use, which improved after ceasing the drug.